Rings whose modules have maximal or minimal injectivity domains


Er N. F. , Lopez-Permouth S., Sokmez N.

JOURNAL OF ALGEBRA, vol.330, no.1, pp.404-417, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 330 Issue: 1
  • Publication Date: 2011
  • Doi Number: 10.1016/j.jalgebra.2010.10.038
  • Title of Journal : JOURNAL OF ALGEBRA
  • Page Numbers: pp.404-417

Abstract

In a recent paper, Alahmadi. Alkan and Lopez-Permouth defined a module M to be poor if M is injective relative only to semisimple modules, and a ring to have no right middle class if every right module is poor or injective. We prove that every ring has a poor module, and characterize rings with semisimple poor modules. Next, a ring with no right middle class is proved to be the ring direct sum of a semisimple Artinian ring and a ring T which is either zero or of one of the following types: (i) Morita equivalent to a right PCI-domain, (ii) an indecomposable right SI-ring which is either right Artinian or a right V-ring, and such that soc(T(T)) is homogeneous and essential in T(T) and T has a unique simple singular right module, or (iii) an indecomposable right Artinian ring with homogeneous right socle coinciding with the Jacobson radical and the right singular ideal, and with unique non-injective simple right module. In case (iii) either T(T) is poor or T is a QF-ring with J(T)(2) = 0. Converses of these cases are discussed. It is shown, in particular, that a QF-ring R with J(R)(2) = 0 and homogeneous right socle has no middle class. (C) 2010 Elsevier Inc. All rights reserved.